# SDR C8GA20030029

- Difficulty date: December 10, 2003
- Submitted: December 11, 2003
- Operation: Air carrier
- Aircraft: N713AA
- Make and model: Boeing 727-200
- Aircraft serial: 22469
- Aircraft time: 53,868 hours, 29,137 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Accessory Unit
- Part number: 6524917142
- Part serial: 671103
- Condition: Defective
- Location: Stab Trim
- Part time: 3,006 hours, 1,929 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, A/C EXPERIENCED RUNAWAY STAB TRIM. TRIM SWITCHES WERE POSITIONED TO CUT OFF, THIS DISENGAGED PITCH CTRL PADDLE SWITCH TO AUTOPILOT. AC JERKED NOSE UP, BEGAN EXCESSIVE CLIMB OF RATE AT WHICH TIME AUTOPILOT WAS DISENGAGED.  AOM CHECKLIST, MN STAB TRIM WAS RE-ESTABLISHED, DECLARED EMERGENCY. AC AIR TURN BACK, LANDING WAS MADE USING MN ELECTRIC TRIM WITHOUT INCIDENT. INSPECTED STAB TRIM CONTROLS, FOUND CRUISE TRIM MOTOR CONTINUING IN MOTION. CYCLED CRUISE TRIM SWITCH, MANUAL WHEEL THROUGH SEVERAL TIMES FULL NOSE UP AND DOWN AND SYS OPS CHECK NORMAL. CLEANED TRIM SWITCHES, INSPECTED RELAYS, RESECURED LOOSE TERMINAL NR 14 ON R-27 CTRL RELAY. OPS SYS CHECKS WELL. AC RETURNED TO SERVICE.  (K)
